A1 Journal article – refereed

Equivalence Relations Defined by Numbers of Occurrences of Factors




List of Authors: Saarela Aleksi

Publisher: IOS PRESS

Publication year: 2016

Journal: Fundamenta Informaticae

Journal name in source: FUNDAMENTA INFORMATICAE

Journal acronym: FUND INFORM

Volume number: 145

Issue number: 3

Number of pages: 13

ISSN: 0169-2968

DOI: http://dx.doi.org/10.3233/FI-2016-1367


Abstract
We study the question of what can be said about a word based on the numbers of occurrences of certain factors in it. We do this by defining a family of equivalence relations that generalize the so called k-abelian equivalence. The characterizations and answers we obtain are linear algebraic. We also use these equivalence relations to help us in solving some problems related to repetitions and palindromes, and to point out that some previous results about Sturmian words and k-abelian equivalence hold in a more general form.


Last updated on 2021-24-06 at 11:12